Hail, Creek
- When
- October 17, 6:30 PM CST
- Where
- Creek County, Bristow
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.830, -96.380
Strong to severe thunderstorms developed along and behind a cold front as it moved rapidly into northeastern Oklahoma during the early evening hours. The stronger storms produced some hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed along and behind a cold front as it moved rapidly into northeastern Oklahoma during the early evening hours. The stronger storms produced some hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 17, 5:28 PM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 628 PM CDT MON OCT 17 2011 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FAST MOVING COLD FRONT SOUTH OF THE KBVO/KTUL/KRVS TAF SITES WILL SWEEP THROUGH KMLC/KFYV/KXNA AND KFSM BY 02-03Z. SHOWERS/THUNDERSTORMS EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT...ALTHOUGH CONDITIONS WILL LIKELY REMAIN JUST ABOVE MVFR CATEGORIES. LOWERS CIGS POSSIBLE OVERNIGHT AS THE COLD FRONT MOVES EAST OF THE REGION. GUSTY NORTHWEST WINDS WILL PERSIST THROUGH MOST OF THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 242 PM CDT MON OCT 17 2011/ DISCUSSION... COLD FRONT CLEARLY EVIDENT ON OKLAHOMA MESONET THIS AFTERNOON... NEAR A BARTLESVILLE...RED ROCK...FREDRICK LINE. LOW LEVEL MOISTURE POOLING/SURFACE HEATING HAS ALLOWED ATMOSPHERE TO BECOME UNSTABLE ALONG/AHEAD OF BOUNDARY WITH LIFTED INDICES RUNNING AROUND -5 DEG/C. SHOWERS/THUNDERSTORMS WILL LIKELY DEVELOP BY LATE AFTERNOON ALONG FRONT AS STRONG UPPER LEVEL TROUGH/JET MAX MOVES INTO THE REGION. ALTHOUGH INSTABILITY/MOISTURE WILL NOT BE OVERLY IMPRESSIVE...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS GIVEN THE MODERATE DEEP LAYER SHEAR/LOW WET BULB ZERO HEIGHTS. STORMS SHOULD BECOME INCREASINGLY ELEVATED BEHIND THE FRONT THROUGH THE EVENING HOURS WITH THE SEVERE THREAT SLOWLY DIMINISHING BEFORE PRECIPITATION SHIFTS EAST AFTER MIDNIGHT. COOL/BREEZY CONDITIONS EXPECTED BEHIND FRONT INTO TUESDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE SOUTHERN PLAINS. COULD SEE A FEW AREAS OF LIGHT FROST ACROSS FAR NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS BY WEDNESDAY MORNING. MUCH OF THE AREA WILL LIKELY SEE A LIGHT FREEZE LATE WEDNESDAY NIGHT/THURSDAY MORNING AS SURFACE HIGH MOVES OVER AREA WITH CLEAR SKIES/LIGHT WINDS. A FREEZE WATCH WILL LIKELY BE REQUIRED FOR PORTIONS OF THE AREA WITH LATER FORECAST ISSUANCE. ANOTHER FAST MOVING UPPER LEVEL WAVE EMBEDDED IN NORTHWEST FLOW ALOFT WILL MOVE ACROSS ON SATURDAY WITH THE CHANCE FOR SCATTERED SHOWERS/THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... TUL 44 65 39 61 / 80 0 0 0 FSM 52 65 39 60 / 100 20 0 0 MLC 47 65 39 64 / 80 10 0 0 BVO 42 65 36 60 / 70 0 0 0 FYV 45 59 34 53 / 100 20 0 0 BYV 44 59 35 53 / 100 30 0 0 MKO 42 64 38 61 / 90 10 0 0 MIO 42 64 35 56 / 90 10 0 0 F10 44 65 40 62 / 80 10 0 0 HHW 50 67 41 66 / 70 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 529 PM CDT MON OCT 17 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 529 PM CDT MON OCT 17 2011 ...STRONG COLD FRONT MOVING THROUGH THIS EVENING AND OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 6 PM. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST ARKANSAS. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHWEST ARKANSAS. ONSET...THIS EVENING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... A STRONG COLD FRONT HAS BEGUN TO PUSH SOUTHEAST ACROSS NORTHEAST OKLAHOMA LATE THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BECOME POSSIBLE THIS EVENING AND OVERNIGHT AS THE BOUNDARY INTERACTS WITH LIMITED INSTABILITY AHEAD OF IT. SOME OF THE THUNDERSTORM ACTIVITY WILL HAVE A LIMITED POTENTIAL TO BECOME STRONG TO SEVERE ALONG AND AHEAD OF THE BOUNDARY...WITH HAIL AND STRONG WINDS BEING THE MAIN THREATS. THIS LIMITED POTENTIAL SHOULD DECREASE THROUGH THE LATE EVENING HOURS...WITH RAIN SHOWERS REMAINING BEHIND THE COLD FRONT. AREAS RECEIVING WIDESPREAD PRECIPITATION WILL HAVE A LIMITED RISK OF HEAVY RAIN WITH THE POTENTIAL OF A FLASH FLOOD RISK. ALSO BEHIND THE COLD FRONT...GUSTY NORTHERLY WINDS OF UP AROUND 30 MPH WILL BE CAPABLE THROUGH THE OVERNIGHT HOURS. BREEZY SOUTHERLY WINDS AHEAD OF THE COLD FRONT AND WARM AFTERNOON TEMPERATURES HAVE CREATED LIMITED FIRE WEATHER DANGERS ACROSS PORTIONS OF EASTERN OKLAHOMA. THESE CONDITIONS ARE EXPECTED TO DECREASE THIS EVENING AND OVERNIGHT AS RELATIVE HUMIDITY VALUES RECOVER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY AND WEDNESDAY...HIGH WIND POTENTIAL. THURSDAY AND FRIDAY...NO HAZARDS. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... GUSTY NORTHERLY WINDS AND COOLER TEMPERATURES ARE EXPECTED TO CONTINUE ACROSS THE REGION TUESDAY AND WEDNESDAY. THESE WINDS ALONG WITH DRIER AIR WILL CONTINUE AT LEAST A LIMITED FIRE WEATHER POTENTIAL. CHANCES FOR THUNDERSTORMS LOOK TO RETURN TO THE REGION FOR THE WEEKEND AS ANOTHER COLD FRONT APPROACHES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT MON OCT 17 2011
OKZ064>066-071-180045-
CREEK OK-MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
642 PM CDT MON OCT 17 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CREEK AND OKMULGEE
IN SOUTHEAST OKLAHOMA
NORTHWESTERN MCINTOSH
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 642 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
BEARDEN...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BEARDEN...
BOLEY...CASTLE...OKEMAH...WELTY...CLEARVIEW...WELEETKA...PHAROAH...
OKFUSKEE...WILSON...HENRYETTA...OKMULGEE STATE PARK...DEWAR...
SCHULTER...BALD HILL...PRESTON...MORRIS...GRAYSON...HOFFMAN AND
OKMULGEE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3564 9663 3577 9577 3536 9572 3528 9599
3528 9643 3529 9645 3545 9645 3545 9648
3543 9649 3545 9655 3540 9653 3539 9654
3540 9658 3540 9663
TIME...MOT...LOC 2342Z 242DEG 24KT 3527 9637SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
659 PM CDT MON OCT 17 2011
ARZ001-OKZ063-180045-
BENTON AR-DELAWARE OK-
659 PM CDT MON OCT 17 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN BENTON
IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE
AT 700 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LEACH...MOVING
EAST AT 35 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KANSAS...
JAY...COLCORD...WEST SILOAM SPRINGS...SILOAM SPRINGS...MAYSVILLE...
GENTRY...DECATUR...SPRINGTOWN AND GRAVETTE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3651 9461 3650 9436 3617 9440 3616 9501
3636 9500 3655 9461
TIME...MOT...LOC 0000Z 248DEG 30KT 3623 9485SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
719 PM CDT MON OCT 17 2011
OKZ054-060-064-180100-
CREEK OK-OSAGE OK-TULSA OK-
719 PM CDT MON OCT 17 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CREEK...SOUTHEASTERN OSAGE AND WESTERN TULSA
AT 719 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
SHAMROCK...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MANNFORD...KELLYVILLE...KEYSTONE STATE PARK...SAPULPA...KIEFER AND
SAND SPRINGS.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3623 9604 3591 9603 3580 9660 3587 9663
3607 9662
TIME...MOT...LOC 0019Z 252DEG 29KT 3591 9653The Tulsa radar (KINX), 83 km away, was scanning. The volume nearest the first event began at 00:30 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, October 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341878, 341880.